Minnesota, 2004

Hail in Minnesota, March 25, 2004

March 25, 2004 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 25, 6:15 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 25, 6:15 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 AM CST THU MAR 25 2004

.DISCUSSION...

FORECAST UPDATED TO INCLUDE DENSE FOG ADVISORY FOR MUCH OF E CWA DUE
TO LOW VISIBILITY JUST NORTH OF SFC WARM FRONT. ADV WILL BE IN
EFFECT THROUGH 10 AM.

SHORT WAVE ENERGY PASSING JUST NORTH OF MPX CWA INDUCES ISENTROPIC
UPGLIDE (VIEWED ON 300-305K SURFACES) FOR GFS AND ETA THAT PUSHES
ACROSS NORTHERN CWA THIS MORNING AND ACROSS SOUTH CENTRAL MN INTO
WESTERN WISCONSIN DURING AFTERNOON AND EVENING. WE WENT WITH MID
RANGED POPS FOR THIS AND DID MENTION THUNDER WHICH IS SUPPORTED BY
VARIOUS INSTABILITY PARAMETERS THAT WERE REVIEWED ON BUFKIT.

THE MORE INTERESTING WEATHER FOR DAYS ONE THROUGH 3 ARRIVES ON
SATURDAY AND SATURDAY NIGHT. BOTH ETA AND GFS EVOLVE WESTERN TROUGH
INTO A NARROW...NEGATIVE TILT SYSTEM AS IT CROSSES MN. COUPLED NORTH
TO SOUTH JET STRUCTURE LOOKS IDEAL FOR SLOW MOVING HEAVY
PRECIPITATION ACROSS MUCH OF OUR MN COUNTIES IMMEDIATELY WEST OF THE
TWIN CITIES. THIS LOOKS LIKE A ONE TO 1.50 INCH WEEKEND SOAKER AT
THE VERY LEAST. POPS RAISED WITH QPF INCREASED AS WELL TO THE WEST
OF THE TWIN CITIES.

SUN THRU WED...
MAJOR WEATHER FEATURE IN EXTENDED IS DEEPENING LONGWAVE TROF PUSHING
THRU N PLAINS SUN. GFS HAS TRENDED TOWARD MAKING SYSTEM CUTOFF OVER
REGION SUN NIGHT THRU EARLY TUE WHICH WOULD KEEP CWA IN CLDS AND
WRAPAROUND PRECIP. OTHER MID RANGE MODELS HAVE SLOWED THE SYSTEMS
EWARD PROGRESS DOWN A BIT BUT STILL KEEP IT PROGRESSIVE SO
CONFIDENCE FOR PRECIP AFTER SUN IS LOW ATTM. THEREFORE AS A
COMPROMISE...HAVE TRIED TO SHOW SLOWER TROF TREND BY ADDING PRECIP
INTO SUN FCST AND BY ADDING MORE CLD COVER AND SLIGHTLY COOLER TEMPS
SUN AND MON. TUE AND WED LOOK DRY FOR NOW AS HIGH PRES BUILDS IN
BEHIND EXITING LOW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADV THRU 10 AM ZONES 049>053-058>063-066>070-075>078
WI...DENSE FOG ADV THRU 10 AM ZONES 014-023>026

&&

WET/MARGRAF
Hazardous weather outlook, Mar 25, 6:13 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CST THU MAR 25 2004

MNZ041>045-047-048-054>057-064-065-073-074-082>085-091>093-WIZ015-
016-027-028-261200-
BARRON-BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-EAU CLAIRE-FARIBAULT-
FREEBORN-KANABEC-KANDIYOHI-LAC QUI PARLE-MARTIN-MILLE LACS-MORRISON-
POPE-REDWOOD-RENVILLE-RUSK-STEELE-STEVENS-SWIFT-TODD-WASECA-WATONWAN-
YELLOW MEDICINE-
613 AM CST THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN LATE
MORNING AND EARLY THIS EVENING. THE STRONGEST STORMS COULD PRODUCE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE SATURDAY
AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

MNZ049>053-058>063-066>070-075>078-WIZ014-023>026-261200-
ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-DUNN-GOODHUE-HENNEPIN-ISANTI-
LE SUEUR-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-RICE-SCOTT-
SHERBURNE-SIBLEY-ST CROIX-STEARNS-WASHINGTON-WRIGHT-
613 AM CST THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM. VISIBILITIES BELOW
ONE HALF MILE WILL BE COMMON THROUGH MID MORNING. THEN SCATTERED
THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN LATE MORNING AND
EARLY THIS EVENING. THE STRONGEST STORMS COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE SATURDAY
AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

MARGRAF

The radar

The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 16:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
March 25, 10:05 AM CST
Where
Douglas County, Brandon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.967, -95.600

Dime sized hail fell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387837.